|So maybe being well versed in medicine isn't always a good thing...
||[Jan. 2nd, 2011|10:14 pm]
Support, Friendship and Social Acceptance.
So, the other week, I went into a hypomanic state. I almost didn't recognize it because it wasn't the euphoric hypomania. It was the irritable, nervous, almost panic-like hypomania. I thought I was having a panic attack, but it lasted for much longer than panic attacks do. Normally, I ride this feeling out and just keep to myself. But, that day I had a plane to catch.|
I was in the airport with my boyfriend coming home from CA. We had gone out there to present a poster at the ASHP Midyear meeting. For those that don't know, it's a huge convention for pharmacists. On average, 20,000 people go. Anyway, the trip was so much fun. Since it was in Anaheim, we paid Disneyland a visit. All in all, great trip. So, we were in the airport and I started getting this horrible feeling. I felt like I just couldn't calm down and sit still. I tried walking around to get out some energy. It worked a little bit, but not enough. Now, I have never been afraid to fly and am not claustrophobic, so whatever was happening was unrelated to those things. I figure, let me get a drink and take a Klonopin. I'll get the anxiety under control, and we'll be good. But, I never got to get that drink because they were boarding the plane then.
So, I get into my seat and realize that unlike all the other flights, I am not sitting next to my boyfriend. I am sitting next to people I don't know. I begin to get more and more anxious. Such fun, right? I feel like the walls of the plane are going to close in on me and I do not want anything touching me, including my carry-on bag. I quick take a Klonopin. 45 minutes later or so, the flight attendents are coming around with drinks, and guess whose not calmed down at all. So, I take another. Usually Klonopin works within a half hour for me, so I figured my anxiety was exceeding the ability of one Klonopin (which has happened to me before). Another hour and a half go by, and I am still wound up tight like a corkscrew. I ask a flight attendent for more water and take a third.
At this point, my boyfriend realizes what's going on. He looks at me from across the aisle and asks how many I've taken. I tell him 3, but I want to take 4. He tells me to cool it with the benzos, so I do. Lo and behold, they kick in, finally, right as we land in Chicago. Now, I'm the exact opposite. I am loopy and stumbling like a drunk. My memory after that point is so hazy, and for the next 36 hours, I feel the effects of the Klonopin.
I ended up crying later that night. I sent myself from a hypomanic to a depressive state. I don't remember what was said, but I woke up the next morning and told my boyfriend I needed to find a doctor who would tie my tubes. He got me back into bed and had me sleep more.
Ugh, what a disaster. And, you know what my thought was when I was taking them? "I haven't taken more than the max dose. I can still take more." My therapist told me to stop using my knowledge in a destructive fashion, haha.
Yeah, but anyway, that's my story. =P